Alert archive / Minnesota / Wind Chill Advisories in 2014

Wind Chill Advisory 19, NWS La Crosse, WI

January 8, 20146 counties in Iowa; 7 counties in Minnesota; 7 counties in Wisconsin

NWS La Crosse, WI issued this wind chill advisory at Jan 8, 2014, 3:12 PM CST for 6 counties in Iowa; 7 counties in Minnesota; 7 counties in Wisconsin. It took effect at Jan 9, 2014, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2014, 3:12 PM CST (21:12 UTC)
In effect from
Jan 9, 2014, 12:00 AM CST
Expired
Jan 9, 2014, 10:24 AM CST
In force
10 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 50 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS43 KARX 082112
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CST WED JAN 8 2014

...ANOTHER BOUT OF BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY
MORNING...

.TEMPERATURES LOWERING INTO THE 10 BELOW TO LOCALLY 25 BELOW ZERO
RANGE WILL COMBINE WITH SOUTH WINDS OVERNIGHT INTO THURSDAY
MORNING TO PRODUCE WIND CHILL VALUES IN THE 20 BELOW TO 35 BELOW
RANGE.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042-
090515-
/O.NEW.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH
312 PM CST WED JAN 8 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST
THURSDAY. 

* WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED
  LATE TONIGHT INTO THURSDAY MORNING.

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ017-029-090515-
/O.NEW.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
312 PM CST WED JAN 8 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST
THURSDAY. 

* WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO ARE EXPECTED
  LATE TONIGHT INTO THURSDAY MORNING.

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

DAS
4 follow-up statements
098 
WWUS43 KARX 090245
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
845 PM CST WED JAN 8 2014

...ANOTHER BITTER COLD NIGHT ON TAP...
 
.MID EVENING TEMPERATURES WERE IN THE SINGLE DIGITS BELOW
ZERO. SOUTH WINDS WILL INCREASE THROUGH THE NIGHT HELPING TO
CREATE WIND CHILLS 20 TO 30 BELOW ZERO INTO THURSDAY MORNING.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042-
091045-
/O.CON.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH
845 PM CST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO INTO THURSDAY MORNING.

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ017-029-091045-
/O.CON.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
845 PM CST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO INTO THURSDAY MORNING.

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

ZT
830 
WWUS43 KARX 090904
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
304 AM CST THU JAN 9 2014

...BITTERLY COLD THIS MORNING...

.UNDER CLEAR SKIES...TEMPERATURES HAVE DROPPED INTO THE TEENS TO
20S BELOW ZERO. ADD IN SOME WINDS OF 5 TO 10 MPH AND WIND CHILLS
HAVE DROPPED INTO THE 20 TO 35 DEGREES BELOW ZERO RANGE. WARMER
AIR WILL MOVE IN LATER THIS MORNING AND CAUSE THESE WIND CHILLS TO
IMPROVE.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-
041-042-091700-
/O.CON.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH
304 AM CST THU JAN 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE OCCURRING AND WILL
  CONTINUE THROUGH LATE MORNING.

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

HALBACH
574 
WWUS43 KARX 091343
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
743 AM CST THU JAN 9 2014

...WIND CHILLS STARTING TO IMPROVE...

.UNDER CLEAR SKIES...TEMPERATURES DROPPED INTO THE TEENS TO 20S
BELOW ZERO OVERNIGHT. WITH CLOUDS MOVING IN AND SOUTHERLY WINDS
INCREASING...TEMPERATURES AND WIND CHILLS ARE STARTING TO IMPROVE
AND WILL CONTINUE TO DO SO THROUGH THE REST OF THE MORNING.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042-
091445-
/O.CAN.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH
743 AM CST THU JAN 9 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE REST OF THE
MORNING.

$$

WIZ017-029-091700-
/O.CON.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
743 AM CST THU JAN 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE OCCURRING AND 
  WILL CONTINUE THROUGH LATE MORNING. 

* FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

HALBACH
102 
WWUS43 KARX 091624
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 AM CST THU JAN 9 2014

...LAST OF THE WIND CHILL ADVISORY HAS BEEN CANCELLED...

.TEMPERATURES WERE WARMING TO NEAR AND ABOVE ZERO RATHER QUICKLY
LATE THIS MORNING. WITH WINDS MOSTLY 5 TO 10 MPH...WIND CHILLS
WERE CLIMBING ABOVE THE -20 MARK...THUS THE REMAINDER OF THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

WIZ017-029-091730-
/O.CAN.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1021 AM CST THU JAN 9 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES CONTINUE TO WARM THIS MORNING...WITH WIND CHILLS
CLIMBING ABOVE -20. THUS THE WIND CHILL ADVISORY HAS BEEN
CANCELLED. 
 
$$

RRS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:24 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 8, 11:24 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 AM CST WED JAN 8 2014

.UPDATE...
ISSUED AT 1047 AM CST WED JAN 8 2014

WIND CHILL ADVISORIES THAT WERE IN EFFECT THIS MORNING HAVE
EITHER BEEN CANCELED OR HAVE EXPIRED. AS OF 10 AM...AMBIENT AIR
TEMPERATURES WERE MODERATING INTO THE ZERO TO MINUS 5 RANGE. WITH
CALM TO VERY LIGHT WINDS...WIND CHILLS HAVE IMPROVED INTO THE 10
TO 20 BELOW ZERO RANGE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 423 AM CST WED JAN 8 2014

MAIN FORECAST CONCERNS ARE ON WIND CHILL VALUES TODAY THROUGH
THURSDAY MORNING. FOCUS THEN TURNS TO A WINTRY MIX OF PRECIPITATION
THURSDAY NIGHT THROUGH FRIDAY NIGHT.

LATEST SURFACE OBSERVATIONS ACROSS THE FORECAST AREA SHOWED
TEMPERATURES RANGING FROM SINGLE DIGITS BELOW ZERO OVER NORTHEAST
IOWA TO AROUND 20 BELOW OVER PORTIONS OF CENTRAL WISCONSIN. WINDS
WERE LIGHT OUT OF THE WEST...AND EVEN CALM AT TIMES IN SOME AREAS.
THESE LIGHT WEST WINDS WERE PRODUCING WIND CHILL VALUES OF 15 TO 25
BELOW. WILL CONTINUE THE WIND CHILL ADVISORY ACROSS THE ENTIRE
FORECAST AREA THROUGH 9 AM. HAVE MADE SOME ADJUSTMENTS TO THE
ADVISORY AFTER 9AM...ENDING IT OVER NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN AND CONTINUING IT FOR AREAS ALONG AND NORTH OF INTERSTATE
90 CORRIDOR THROUGH NOON.

HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA TODAY WITH COLD AND
QUIET WEATHER EXPECTED. HIGHS TODAY WILL RANGE FROM THE AROUND -1
OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS ABOVE ZERO OVER
NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. THE HIGH WILL SETTLE
DIRECTLY OVER THE FORECAST AREA TONIGHT...SETTING THE STAGE FOR
ANOTHER VERY COLD NIGHT. WITH CLEAR SKIES AND CALM WINDS THERE WILL
BE EXCELLENT RADIATIONAL COOLING. THIS WILL LEAD TO LOW TEMPERATURES
PLUMMETING INTO THE TEENS TO 20S BELOW ZERO. FAVORED COLD AREAS
ACROSS CENTRAL INTO NORTH CENTRAL WISCONSIN COULD EVEN DIP TO AROUND
-30. THE HIGH STARTS TO SLIDE EAST OF THE AREA LATE TONIGHT INTO
EARLY THURSDAY MORNING. THE PRESSURE GRADIENT STARTS TO INCREASE
LATE TONIGHT AS THE HIGH DEPARTS. A WIND CHILL ADVISORY MAY BE
NEEDED AGAIN TONIGHT WITH LIGHT WINDS DEVELOPING. IF THESE LIGHT
WINDS MATERIALIZE...PLAN ON WIND CHILL VALUES OF -15 TO -30.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 423 AM CST WED JAN 8 2014

A TROUGH DIGS INTO THE WESTERN CONUS ON THURSDAY WITH INCREASING
SOUTHERLY FLOW OVER THE FORECAST AREA. THIS WILL HELP TO USHER IN
SLIGHTLY WARMER TEMPERATURES...BUT STILL WELL BELOW NORMAL. WARMER
850 MB AIR THEN STARTS TO PUSH INTO THE REGION THURSDAY INTO EARLY
FRIDAY MORNING WITH 850 MB TEMPERATURES GOING FROM -8C EARLY THURSDAY
MORNING TO AROUND 1 C BY EARLY FRIDAY MORNING. THIS WARMER AIRMASS
PUSHING INTO THE REGION...ALONG WITH LOW PRESSURE TAKING AIM ON THE
AREA...WILL SET THE STAGE FOR FREEZING DRIZZLE AND POSSIBLY SOME
FOG THURSDAY NIGHT THROUGH FRIDAY MORNING. THE LOW THEN LIFTS INTO
THE AREA LATE FRIDAY AFTERNOON INTO FRIDAY EVENING BRINGING A
WINTRY MIX OF FREEZING RAIN...SNOW...AND SLEET WITH IT. THE
NORTHEAST EXTENT OF THE WARM LAYER APPEARS TO RUN ACROSS NORTHEAST
IOWA THROUGH LA CROSSE AND INTO CENTRAL WISCONSIN. THE
PRECIPITATION SHOULD START OUT AS FREEZING DRIZZLE THEN SWITCH
OVER TO SLEET THEN TO SNOW OVER SOUTHEAST MINNESOTA THROUGH NORTH
CENTRAL WISCONSIN. AREAS OVER NORTHEAST IOWA INTO SOUTHWEST AND
CENTRAL WISCONSIN WILL SEE BETTER CHANCES FOR SLEET AND FREEZING
RAIN BEFORE A GRADUALLY SWITCH OVER TO ALL SNOW FRIDAY NIGHT.
TEMPERATURES WARM ABOVE FREEZING FRIDAY AFTERNOON BUT THINKING
WITH THE RECENT ARCTIC AIR OVER THE REGION AND THE WARMER
TEMPERATURES ARRIVING WITH THE PRECIPITATION...ROAD SURFACES WON/T
HAVE ENOUGH TIME TO WARM ABOVE FREEZING BEFORE THE RAIN STARTS
OVER NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. A FEW HUNDREDTHS ICE
ACCUMULATION IS POSSIBLE OVER THESE AREAS BEFORE THE PRECIPITATION
SWITCHES OVER TO SNOW. SNOW ACCUMULATIONS OF 2 TO 3 INCHES APPEAR
POSSIBLE WITH THIS SYSTEM...MAINLY OVER PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA THROUGH NORTH CENTRAL WISCONSIN.

THE STORM SYSTEM WILL EXIT THE REGION LATE SATURDAY MORNING AS A
RIDGE SLIDES OVER THE UPPER MISSISSIPPI RIVER VALLEY. AFTER SOME
MORNING SNOW LINGERING FOR AREAS ALONG AND EAST OF THE MISSISSIPPI
RIVER...PLAN ON DECREASING CLOUDS. WARMER TEMPERATURES WILL PREVAIL
OVER THE REGION WITH HIGHS IN THE LOWER 30S. THE NEXT TROUGH PUSHES
INTO THE REGION SUNDAY INTO SUNDAY NIGHT AND COULD BRING ANOTHER
ROUND OF MIXED PRECIPITATION TO THE AREA. TEMPERATURES WILL REMAIN
ABOVE NORMAL ON SUNDAY WITH HIGHS IN THE THE MID TO UPPER 30S.
ANOTHER TROUGH IS EXPECTED TO DIVE INTO THE UPPER MIDWEST MONDAY
NIGHT INTO TUESDAY. THIS SYSTEM WILL BRING CHANCES FOR SNOW TO THE
REGION AND COULD DROP TEMPERATURES BACK BELOW NORMAL FOR WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1124 AM CST WED JAN 8 2014

VFR CONDITIONS EXPECTED THROUGH TONIGHT THROUGH THURSDAY MORNING AS
HIGH PRESSURE DRIFTS OVERHEAD. AS THE HIGH PASSES TO THE EAST
OVERNIGHT/EARLY THURSDAY MORNING...LOOK FOR WINDS TO TURN OUT OF
THE SOUTH MARKING A WARMING TREND FOR THE AREA. SOUTH WINDS NEAR
15KT ARE EXPECTED AT KRST AFT 15Z. A LIGHTER SOUTH WIND LESS THAN
10KT WILL BE SEEN AT KLSE. WARMER/MOIST AIR ON THESE SOUTHERLY
WINDS IS EXPECTED TO BRING IN PREVAILING MVFR/POSSIBLE IFR
CONDITIONS ACROSS THE KRST/KLSE TAF SITES DURING THE AFTERNOON
HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...DAS
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...DAS
Hazardous weather outlook, Jan 8, 9:29 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
929 AM CST WED JAN 8 2014

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-091530-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
929 AM CST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...FAR SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS ARE EXPECTED TO DROP AGAIN INTO THE 10 TO 25 DEGREE BELOW
ZERO RANGE TONIGHT. ANOTHER WIND CHILL ADVISORY WILL POSSIBLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FROM THURSDAY
NIGHT INTO FRIDAY MORNING. SOME LIGHT ICING MAY OCCUR AS A
RESULT...PARTICULARLY ON UNTREATED ROADS AND OTHER EXPOSED
SURFACES.

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL ALL BE
POSSIBLE FRIDAY AFTERNOON INTO SATURDAY MORNING. SNOW AND SLEET
ACCUMULATIONS OF 1 TO 3 INCHES WITH A TENTH OF AN INCH OR LESS OF
ICE ACCUMULATION IS EXPECTED OVER THIS PERIOD.

ANOTHER ROUND OF A WINTRY MIX IS POSSIBLE ON SUNDAY AND SUNDAY
NIGHT WITH SOME MINOR SNOW AND ICE ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SNOW
OR ICE WILL BE APPRECIATED FRIDAY AND SUNDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
091530-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
929 AM CST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS ARE EXPECTED TO DROP AGAIN INTO THE 15 TO 30 DEGREES
BELOW ZERO RANGE TONIGHT. ANOTHER WIND CHILL ADVISORY WILL POSSIBLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FROM LATE
THURSDAY NIGHT INTO FRIDAY MORNING. SOME LIGHT ICING MAY OCCUR AS
A RESULT...PARTICULARLY ON UNTREATED ROADS AND OTHER EXPOSED
SURFACES.

A WINTRY MIX OF SNOW AND SLEET IS POSSIBLE FRIDAY AFTERNOON INTO
FRIDAY NIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES FORECAST.

ANOTHER ROUND OF A WINTRY MIX IS POSSIBLE ON SUNDAY AND SUNDAY
NIGHT WITH SOME MINOR SNOW AND ICE ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SNOW
OR ICE WILL BE APPRECIATED THURSDAY INTO SUNDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/HALBACH

Nearby

Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.